Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2005, 4:07 PM CDT for Real County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 4:07 PM CDT (21:07 UTC)
- Expired
- May 14, 2005, 5:07 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 142108
SVREWX
TXC385-142200-
/O.NEW.KEWX.SV.W.0121.050514T2107Z-050514T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT SAT MAY 14 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
REAL
* UNTIL 500 PM CDT
* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTHWEST OF LEAKEY...AND MOVING WEST AT 5 MPH.
LAT...LON 2966 9967 3006 9974 3006 9997 2988 10000
2964 9999
$$2 follow-up statements
000
WWUS54 KEWX 142115
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CDT SAT MAY 14 2005
TXC385-142200-
/O.CON.KEWX.SV.W.0121.000000T0000Z-050514T2200Z/
REAL TX-
414 PM CDT SAT MAY 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR REAL
COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES WEST OF LEAKEY...MOVING SOUTHWEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT THE BARKSDALE AREA BY 420 PM
AND THE CAMP WOOD AREA BY 430 PM.
LAT...LON 2966 9967 3006 9974 3006 9997 2988 10000
2964 9999
$$000
WWUS54 KEWX 142207
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT SAT MAY 14 2005
TXC385-142216-
/O.EXP.KEWX.SV.W.0121.000000T0000Z-050514T2200Z/
REAL TX-
506 PM CDT SAT MAY 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR REAL COUNTY EXPIRED AT 500 PM
CDT...
THE SEVERE THUNDERSTORMS HAVE MOVED SOUTHWEST AND OUT OF REAL COUNTY.
LAT...LON 2966 9967 3006 9974 3006 9997 2988 10000
2964 9999
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:56 PM CDT, 11 minutes earlier.
Area forecast discussion, May 14, 3:56 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT SAT MAY 14 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A WEAK COLD FRONT THAT EXTENDS FROM COLLEGE STATION TO AUSTIN TO BANDERA TO LEAKEY TO PANDALE LINE AND WERE MOVING SLOWLY SOUTHWEST. MOISTURE CONVERGENCE AND A FEW MORE HOURS OF SOLAR HEATING WILL ENABLE CONTINUED DEVELOPMENT MAINLY THAT AREA WITH LESSER CHANCES ELSEWHERE DUE TO WEAK UPPER RIDGING. DRIER AIR SHOULD WORK INTO SOUTH CENTRAL TEXAS OVERNIGHT, HOWEVER MCS DEVELOPMENT MAY SLIDE SOUTHEAST LATER TONIGHT. WEAK UPPER RIDGE AXIS WILL MOVE EAST OF AREA ON SUNDAY AHEAD OF AN UPPER TROUGH OVER NORTHERN MEXICO. STORMS WILL DEVELOP ALONG THE COLD FRONT AS IT DISSIPATES ACROSS WESTERN SOUTH CENTRAL TEXAS AND OVER THE SIERRA MADRE. STEERING FLOW WILL BRING THEM INTO SOUTH CENTRAL TEXAS. CHANCES WILL GO UP ON MONDAY AS THE UPPER TROUGH MOVES ACROSS WITH A LOW LEVEL JET STRENGTHENING, HOWEVER LACK OF SURFACE BOUNDARY SHOULD PRECLUDE WIDESPREAD COVERAGE. AFTER TROUGH PASSES MONDAY NIGHT, STRONG UPPER RIDGE WILL BUILD IN FROM THE WEST BY WEDNESDAY AND THURSDAY, THEN PERSIST FOR THE REMAINDER OF THE WEEK LEADING TO NO POPS. BY NEXT WEEKEND, THOUGH THE NOGAPS AND ECMWF SHOW A STRONG UPPER LOW DROPPING INTO TEXAS ON THE FRONT SIDE OF THE UPPER RIDGE. WILL KEEP POPS OUT FOR NOW AND MONITOR MODEL TRENDS. GFS TEMPERATURES LOOK REASONABLE AND WILL TREND TOWARD THEM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 61 84 / 20 10 20 30 AUSTIN BERGSTROM INTL AIRPORT 62 85 60 84 / 20 10 20 30 DEL RIO INTL AIRPORT 67 88 67 87 / 30 30 30 30 SAN ANTONIO INTL AIRPORT 65 86 64 84 / 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/03
Hazardous weather outlook, May 14, 5:55 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CDT SAT MAY 14 2005 TXZ171>173-183>194-202>209-217>225-228-151100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 555 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A WEAK COOL FRONT IS FORECAST TO MOVE TO SOUTH CENTRAL TEXAS TODAY...AS A WEATHER SYSTEM ALOFT MOVES EAST SOUTHEAST FROM THE CENTRAL U.S. TO THE MISSISSIPPI VALLEY. THIS MID MAY PATTERN WILL SUPPORT A CHANCE OF SHOWERS OR THUNDERSTORMS OVER SOUTH CENTRAL TEXAS TODAY THROUGH THIS EVENING. LIGHTNING...WIND GUSTS OF 20 TO 40 MPH...PERIODS OF RAIN OR SOME HAIL CAN BE EXPECTED FROM THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY AND MONDAY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS OR THUNDERSTORMS MAY DEVELOP. DRY AND WARM MID TO LATE MAY WEATHER IS EXPECTED TO FOLLOW FROM TUESDAY AND WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:05 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 14, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 69 min |
| May 14, 4:18 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 62 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| May 14, 5:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.